Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 72, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 8, 2018, 2:07 PM CDT for Conway County, Faulkner County, Perry County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2018, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 8, 2018, 3:07 PM CDT
- In force
- 60 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conway County, AR, Faulkner County, AR, Perry County, AR
The radar
The Little Rock radar (KLZK), 48 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 12:30 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 8, 12:30 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1230 PM CDT Fri Jun 8 2018 .UPDATE... Updated to include the 18Z aviation discussion. && .AVIATION... Through the period, VFR will prevail with south to southwesterly winds below 10 kts. Some TS possible across western and central AR this afternoon, but confidence is low, so included VCTS mention through 09/01Z. Otherwise, no impactful weather expected. Cooper && .PREV DISCUSSION...(ISSUED 655 AM CDT Fri Jun 8 2018) SHORT TERM...Today Through Saturday Night Arkansas remains on the periphery of a ridge of high pressure over the southern Rockies/southern Plains. To the east of the ridge, thunderstorms have occurred over portions of Oklahoma and Texas, and this is happening this morning. Overnight storms will fall apart this morning. Short range models/simulated radar is indicating leftover boundaries heading into western Arkansas this afternoon. This may result in isolated to scattered thunderstorms over the western half of the state. Any storms in the west will dissipate this evening. The ridge will wobble a little to the east on Saturday, with any chance of thunder shifting to the northern/eastern counties. For most of us, it will be a mostly dry and very warm next couple of days. Above average temperatures are in the forecast. While dewpoints have come up a little, afternoon heat index values will remain below the century mark. LONG TERM...Sunday Through Thursday The extended forecast will start mostly dry, then a chance of isolated convection gradually affects the region, mostly into next week. Temperatures are expected to be at or above normal values through the period. Sunday will be mainly dry with only an isolated afternoon to early evening thunderstorm possible, and mainly over far eastern AR, as the upper high pressure ridge will dominate the weather pattern. Some weak upper lift is seen in the upper flow, but most will stay northeast of AR. The coming week, a bit better chances of convection may develop as the upper ridge weakens Monday to Tuesday, with some upper short wave energy moving through the region and a frontal system sagging closer to AR, especially on Tuesday. The chance of convection comes up more on Wednesday and Thursday, as the upper ridge weakens more, and additional upper energy moves across AR. Models are similar in their solutions. Temperatures will remain at over above normal values. Lows mostly in the upper 60s to lower 70s, with a few mid 70s possible. Highs will be from the upper 80s to lower 90s, with some mid 90s possible. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...COOPER
Hazardous weather outlook, Jun 8, 1:34 PM CDT, 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 134 PM CDT Fri Jun 8 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 134 PM CDT Fri Jun 8 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible in the western half of Arkansas this afternoon. A storm or two could be strong to severe, with gusty winds the main concern. Isolated flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. Isolated afternoon and early evening thunderstorms will be possible through the middle of next week. Any precipitation will be mainly confined to northern and eastern sections of the state, or north and east of Little Rock. The threat of any strong to severe storms is low. Afternoon heat index values will be in the 90s to around 100 degrees. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/59/Cooper
In the hours before
Special weather statement, Jun 8, 1:29 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
129 PM CDT FRI JUN 8 2018
ARZ032-039-081900-
Perry AR-Faulkner AR-
129 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY AND SOUTHWESTERN
FAULKNER COUNTIES UNTIL 200 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Toad Suck, or near Conway, moving east at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Conway... Mayflower...
Pickles Gap... Toad Suck...
New Dixie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3495 9248 3495 9254 3494 9254 3494 9256
3507 9263 3512 9253 3511 9252 3512 9252
3517 9242 3497 9233
TIME...MOT...LOC 1829Z 251DEG 6KT 3503 9252
44Special weather statement, Jun 8, 1:36 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
136 PM CDT FRI JUN 8 2018
ARZ043-044-081900-
Pulaski AR-Saline AR-
136 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND SOUTH
CENTRAL PULASKI COUNTIES UNTIL 200 PM CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm over
Otter Creek, or near Southwest Little Rock, moving northeast at 5
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Little Rock... West Little Rock...
Bryant... Southwest Little Rock...
Shannon Hills... Otter Creek...
Geyer Springs... Mabelvale...
Alexander... Vimy Ridge...
Parkers-Iron Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3455 9246 3469 9254 3476 9244 3471 9233
3459 9233
TIME...MOT...LOC 1836Z 239DEG 6KT 3466 9243
44Special weather statement, Jun 8, 1:49 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Little Rock AR 149 PM CDT FRI JUN 8 2018 ARZ038-081915- Yell AR- 149 PM CDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL COUNTY UNTIL 215 PM CDT... At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over Fourche Valley, or 13 miles southwest of Danville, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fourche Valley... Wing... Bluffton... Fourche Mountain Recreation Are... Briggsville... Macedonia in Yell County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3481 9358 3494 9366 3506 9350 3487 9337 TIME...MOT...LOC 1849Z 236DEG 12KT 3490 9355 44
Special weather statement, Jun 8, 1:50 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
150 PM CDT FRI JUN 8 2018
ARZ022-031-039-044-081915-
Pulaski AR-Pope AR-Perry AR-Conway AR-
150 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHERN
CONWAY...NORTHWESTERN PULASKI AND SOUTHEASTERN POPE COUNTIES UNTIL
215 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oppelo, or near Perryville. This storm was nearly stationary.
Spotters in the area report strong winds in excess of 40 mph, as
well as hail and street flooding. Torrential rainfall may lead to
additional flooding across the area.
Half inch or larger hail and wind gusts of 50 to 55 mph will be
possible with this storm.
Locations impacted include...
Morrilton... Perryville...
Atkins... Oppelo...
Menifee... Perry...
Adona... Houston...
Bethlehem... Sequoya Park...
Hill Creek... Solgohachia...
Petit Jean State Park... Mallet Town...
Wye Mountain... Springfield...
Plumerville... Bigelow...
Fourche... Antioch in Perry County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3527 9248 3526 9251 3525 9250 3523 9253
3520 9253 3506 9260 3487 9264 3494 9288
3503 9299 3514 9296 3517 9292 3517 9295
3523 9294 3530 9249
TIME...MOT...LOC 1849Z 278DEG 3KT 3509 9280
CooperThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:29 PM CDT | Special Weather Statement | LZK | Faulkner | 31 min |
| Jun 8, 1:36 PM CDT | Special Weather Statement | LZK | Pulaski | 24 min |
| Jun 8, 1:49 PM CDT | Special Weather Statement | LZK | Yell | 26 min |
| Jun 8, 1:50 PM CDT | Special Weather Statement | LZK | Conway | 25 min |
| Jun 8, 2:26 PM CDT | Special Weather Statement | LZK | Pulaski | 34 min |
| Jun 8, 2:43 PM CDT | Special Weather Statement | LZK | Garland | 32 min |
| Jun 8, 3:18 PM CDT | Special Weather Statement | LZK | Saline | 27 min |
| Jun 8, 3:33 PM CDT | Special Weather Statement | LZK | Saline | 27 min |
| Jun 8, 3:37 PM CDT | Special Weather Statement | LZK | Garland | 23 min |
| Jun 8, 3:39 PM CDT | Special Weather Statement | LZK | Pope | 36 min |
| Jun 8, 3:40 PM CDT | Special Weather Statement | LZK | Baxter | 50 min |
| Jun 8, 3:49 PM CDT | Special Weather Statement | LZK | Perry | 26 min |
| Jun 8, 3:54 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 36 min |
| Jun 8, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 24 min |
| Jun 8, 4:11 PM CDT | Special Weather Statement | LZK | Marion | 49 min |
| Jun 8, 4:22 PM CDT | Special Weather Statement | LZK | Johnson | 23 min |
| Jun 8, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Yell | 36 min |
| Jun 8, 4:29 PM CDT | Special Weather Statement | LZK | Yell | 31 min |
| Jun 8, 4:30 PM CDT | Flash Flood Warning | LZK | Garland | 104 min |
| Jun 8, 4:30 PM CDT | Special Weather Statement | LZK | Marion | 30 min |
| Jun 8, 4:34 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Pope, Yell | 103 min |
| Jun 8, 4:34 PM CDT | Special Weather Statement | LZK | Garland | 41 min |
| Jun 8, 4:36 PM CDT | Special Weather Statement | LZK | Baxter | 24 min |
| Jun 8, 4:40 PM CDT | Special Weather Statement | LZK | Pike | 50 min |
| Jun 8, 4:42 PM CDT | Special Weather Statement | LZK | Grant | 33 min |
| Jun 8, 4:44 PM CDT | Special Weather Statement | LZK | Montgomery | 31 min |
| Jun 8, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 30 min |
| Jun 8, 4:48 PM CDT | Special Weather Statement | LZK | Yell | 27 min |
| Jun 8, 4:50 PM CDT | Special Weather Statement | LZK | Logan | 40 min |
| Jun 8, 4:56 PM CDT | Special Weather Statement | LZK | Montgomery | 34 min |
| Jun 8, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 29 min |
| Jun 8, 5:12 PM CDT | Special Weather Statement | LZK | Hot Spring | 33 min |
| Jun 8, 5:14 PM CDT | Special Weather Statement | LZK | Montgomery | 31 min |
| Jun 8, 5:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 31 min |
| Jun 8, 5:16 PM CDT | Special Weather Statement | LZK | Montgomery | 29 min |
| Jun 8, 5:18 PM CDT | Flash Flood Warning | LZK | Baxter, Marion | 106 min |
| Jun 8, 5:22 PM CDT | Special Weather Statement | LZK | Logan | 23 min |
| Jun 8, 5:25 PM CDT | Special Weather Statement | LZK | Grant | 35 min |
| Jun 8, 5:28 PM CDT | Special Weather Statement | LZK | Pike | 32 min |
| Jun 8, 5:34 PM CDT | Special Weather Statement | LZK | Montgomery | 26 min |
| Jun 8, 5:35 PM CDT | Special Weather Statement | LZK | Montgomery | 25 min |
| Jun 8, 5:41 PM CDT | Special Weather Statement | LZK | Logan | 34 min |
| Jun 8, 5:43 PM CDT | Flash Flood Warning | LZK | Montgomery, Scott, Yell | 2 hr |
| Jun 8, 5:44 PM CDT | Special Weather Statement | LZK | Montgomery | 31 min |
| Jun 8, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 30 min |
| Jun 8, 5:46 PM CDT | Special Weather Statement | LZK | Marion | 29 min |
| Jun 8, 5:47 PM CDT | Special Weather Statement | LZK | Ouachita | 28 min |
| Jun 8, 5:58 PM CDT | Special Weather Statement | LZK | Montgomery | 32 min |
| Jun 8, 6:10 PM CDT | Special Weather Statement | LZK | Ouachita | 35 min |
| Jun 8, 6:16 PM CDT | Special Weather Statement | LZK | Logan | 29 min |
| Jun 8, 6:18 PM CDT | Special Weather Statement | LZK | Marion | 27 min |
| Jun 8, 6:29 PM CDT | Special Weather Statement | LZK | Clark | 31 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.